Alert archive / Georgia / Tornado Warnings in 2010
Tornado Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Oct 25, 2010, 4:36 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2010, 4:36 PM EDT (20:36 UTC)
- Expired
- Oct 25, 2010, 5:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 5:13 PM EDT | TSTM WND DMG | Portal, GA | LAW ENFORCEMENT REPORTED A TREE DOWN IN PORTAL GEORGIA. TIME ESTIMATED BASED ON RADAR. |
| Oct 25, 5:16 PM EDT | HAIL 0.5 | 1 N Metter, GA | THE PUBLIC REPORTED DIME SIZE HAIL 1 MILE NORTH OF METTER GEORGIA. |
| Oct 25, 5:20 PM EDT | HAIL 0.5 | 4 N Metter, GA | A SPOTTER REPORTED PEA TO DIME SIZE HAIL 4 MILES NORTH OF METTER GEORGIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 11:36 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Oct 25, 3:06 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
175
WFUS52 KCHS 252036
TORCHS
GAC031-043-252115-
/O.NEW.KCHS.TO.W.0011.101025T2036Z-101025T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT MON OCT 25 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 515 PM EDT
* AT 430 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 13 MILES
NORTH OF ALINE...MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALINE...METTER...PORTAL...PULASKI...WESTSIDE...HOPEULIKIT...
REGISTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM PRODUCED A TORNADO 6 MILES SOUTH OF SWAINSBORO.
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS.
REPORT TORNADOES...HAIL...DOWNED TREES...LIMBS...AND POWER LINES
DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024.
&&
LAT...LON 3242 8219 3246 8219 3251 8217 3256 8209
3254 8204 3261 8200 3256 8170 3222 8171
3227 8189 3227 8204 3235 8225
TIME...MOT...LOC 2034Z 276DEG 29KT 3254 8219
$$2 follow-up statements
111
WWUS52 KCHS 252051
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT MON OCT 25 2010
GAC031-043-252115-
/O.CON.KCHS.TO.W.0011.000000T0000Z-101025T2115Z/
CANDLER GA-BULLOCH GA-
451 PM EDT MON OCT 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WESTERN
BULLOCH AND CANDLER COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OLIFFTOWN...OR
ABOUT 8 MILES NORTH OF METTER...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...METTER...MIDDLEGROUND...
NEVILS...PORTAL...PULASKI...REGISTER...STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
STRAIGHT LINE WINDS AND TORRENTIAL RAINFALL.
&&
LAT...LON 3242 8219 3246 8219 3251 8217 3256 8209
3254 8204 3261 8200 3256 8170 3222 8171
3227 8189 3227 8204 3235 8225
TIME...MOT...LOC 2051Z 276DEG 29KT 3250 8206
$$802
WWUS52 KCHS 252114
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON OCT 25 2010
GAC031-043-252123-
/O.EXP.KCHS.TO.W.0011.000000T0000Z-101025T2115Z/
CANDLER GA-BULLOCH GA-
514 PM EDT MON OCT 25 2010
...THE TORNADO WARNING FOR WESTERN BULLOCH AND CANDLER COUNTIES WILL
EXPIRE AT 515 PM EDT...
AT 507 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES. THE TORNADO WARNING HAS THEREFORE BEEN ALLOWED
TO EXPIRE.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF CANDLER AND
BULLOCH COUNTIES UNTIL 615 PM EDT. ADDITIONAL SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND LARGE HAIL COULD
AFFECT THE AREA INTO THIS EVENING. CONTINUE TO MONITOR NOAA WEATHER
RADIO ALL HAZARDS FOR THE LATEST FORECASTS...WARNINGS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3242 8219 3246 8219 3251 8217 3256 8209
3254 8204 3261 8200 3256 8170 3222 8171
3227 8189 3227 8204 3235 8225
TIME...MOT...LOC 2113Z 276DEG 29KT 3248 8185
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Oct 25, 4:09 PM EDT, 27 minutes earlier.
Area forecast discussion, Oct 25, 4:09 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT MON OCT 25 2010
.SYNOPSIS...
SURFACE HIGH PRESSURE WILL WEAKEN AS IT STEADILY SHIFTS AWAY FROM
THE CAROLINA COAST THROUGH MIDWEEK. A COLD FRONT WILL MOVE THROUGH
THE AREA ON THURSDAY...FOLLOWED BY HIGH PRESSURE THROUGH THE
UPCOMING WEEKEND AND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
STRONG TO SEVERE TSTMS HAVE FINALLY DEVELOPED AFTER SEVERAL HOUR
OF WAITING. MID-AFTERNOON WATER VAPOR IMAGERY SHOWS A POTENT
SHORTWAVE CROSSING EASTERN TENNESSEE AND NORTHERN GEORGIA WITH A
BAND OF ENHANCED UVM JUST NOW ENTERING THE WESTERN EDGE OF THE
LOCAL FORECAST AREA. SURFACE OBSERVATIONS AND HIGH RESOLUTION
VISIBLE SATELLITE DATA INDICATE A MESOSCALE BOUNDARY...MOST
LIKELY A DIFFERENTIAL HEATING BOUNDARY CREATED BY A PERSISTENT
CIRRUS BAND TO THE SOUTH...STRETCHES FROM SOUTH-CENTRAL GEORGIA
THROUGH THE EASTERN MIDLANDS TO JUST NORTH OF LAKE MOULTRIE. TSTMS
HAVE RECENTLY FIRED ALONG THE BOUNDARY AND HAVE SHOWN SUSTAINED
SUPERCELLULAR CHARACTERISTICS. A PARTICULARLY NASTY CELL WENT
THROUGH ALLENDALE COUNTY WHERE UP TO BASEBALL SIZE HAIL WAS
REPORTED. THE SPECIAL 17Z CHS SOUNDING SHOWS THE ATMOSPHERE HAS
DESTABILIZED SIGNIFICANTLY SINCE MID-MORNING WITH SBCAPES NEAR
3500 J/KG...LIFTED INDICES OF -8C WITH A SHOWALTER OF -2C.
INCREASING SHEAR COUPLED WITH STRONG INSTABILITY FOR LATE OCTOBER
WILL CONTINUE TO FAVOR STRONG TO SEVERE TSTMS FOR SEVERAL MORE
HOURS WITH A POTENTIAL FOR ISOLATED TORNADOES ACROSS INLAND AREAS
INVOF THE MESOSCALE BOUNDARY.
THE EVENTUAL CONVECTIVE COVERAGE WILL BE HIGHLY DEPENDENT ON
MESOSCALE BOUNDARY COLLISIONS. SHORT TERM MESOSCALE MODELS HAVE
NOT DONE A GOOD JOB WITH THE COVERAGE NOR TIMING OF TSTMS SO FAR
TODAY...BUT CURRENT RADAR AND SATELLITE TRENDS SUGGEST KEEPING A
FAIRLY HEALTH POP REGIME IN PLACE THROUGH EARLY EVENING...DESPITE
THE RELATIVE LACK OF COVERAGE SO FAR. WILL GO WITH 60-80 PERCENT
POPS THROUGH 00Z WITH THE HIGHEST GRIDDED POPS CONFINED TO
INTERIOR AREAS. POPS MAY BE ADJUSTED AT THE LAST MINUTE PENDING
RADAR TRENDS. WILL ALSO MENTION LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT.
SHOWERS/TSTMS WILL STEADILY DIMINISH THIS EVENING AS THE SHORTWAVE
PUSHES EAST AND THE STRONGEST UVM SHIFTS OFFSHORE. SUSPECT MOST
ACTIVITY WILL BE OVER BY MID-EVENING...IF NOT SOONER...BUT A FEW
SHOWERS COULD LINGER ACROSS PARTS OF THE CHARLESTON METRO AREA AS
LATE AS MIDNIGHT. ONCE THE RAIN ENDS...THE RISK FOR LOW CLOUDS
AND FOG WILL INCREASE AS DRIER MID-LEVEL AIR ADVECTS IN FROM THE
SOUTHWEST. SIMILAR TO YESTERDAY...GUIDANCE IS ALL OVER THE PAST
WITH RESPECT TO BOTH CEILINGS AND VISIBILITIES. SREF VISIBILITIES
AND CEILING PLUMES ARE OFFERING LITTLE HELP AS WELL. SOME SOME
AREAS LIKELY SEEING SOME FAIRLY HEALTHY RAINS...WILL CONTINUE WITH
OUR PREVIOUS FORECAST OF /AREAS OF FOG/ THROUGH SUNRISE TUESDAY.
IT WILL REMAIN A RATHER WARM NIGHT WITH FOG AND LOW CLOUDS IN
PLACE...RANGING FROM THE MID 60S WELL FAR INTERIOR SOUTHEAST
GEORGIA TO THE LOWER 70S AT THE BEACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
MODEL GUIDANCE IS IN GOOD AGREEMENT KEEPING ATLANTIC HIGH PRESSURE
IN PLACE OVER THE REGION TUESDAY THROUGH WEDNESDAY. WILL CARRY
SLIGHT CHANCE POPS EACH AFTERNOON TUESDAY AND WEDNESDAY IN MOST
AREAS...AS THE SEA BREEZE MAY BE ENOUGH TO POP AN ISOLATED SHOWER OR
THUNDERSTORM GIVEN CAPE VALUES BETWEEN 1500 AND 2000 J/KG.
ADDITIONALLY...COULD SEE A FEW ISOLATED SHOWERS ROLL IN OFF THE
ATLANTIC AFTER MIDNIGHT TUESDAY NIGHT BEFORE LOW LEVEL STEERING FLOW
SHIFTS OFFSHORE WEDNESDAY MORNING.
MODEL SOLUTIONS THEN AGREE THAT A COLD FRONT WILL APPROACH FROM THE
NORTHWEST WEDNESDAY NIGHT...BUT DIFFER SLIGHTLY ON THE TIMING OF THE
COLD FRONTAL PASSAGE ON THURSDAY. GIVEN THE UNCERTAINTY IN FRONTAL
TIMING OPTED TO KEEP CHANCE POPS IN THE FORECAST WEDNESDAY NIGHT AND
THURSDAY...THEN TAPER POPS INTO THE SLIGHT CHANCE RANGE FOR THURSDAY
NIGHT.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE SHORT TERM
PERIODS...WITH HIGHS IN THE 80S AWAY FROM THE BEACHES AND LOWS
RANGING FROM THE MID 60S TO LOWER 70S TUESDAY NIGHT AND WEDNESDAY
NIGHT...THEN DROPPING BACK INTO THE 50S FOR THURSDAY NIGHT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GUIDANCE IS IN FAIRLY GOOD AGREEMENT SHOWING THE FLOW ALOFT BECOMING
FAIRLY PROGRESSIVE DURING THE LONG TERM PERIOD. SURFACE HIGH
PRESSURE WILL INITIALLY BUILD FROM THE MISSISSIPPI VALLEY THURSDAY
NIGHT AND FRIDAY...BEFORE SHIFTING ACROSS THE CAROLINAS ON SATURDAY
THEN INTO THE ATLANTIC LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
VERY DRY AND COOL CONDITIONS WILL BE IN PLACE THROUGH SATURDAY...
ALONG WITH BELOW NORMAL TEMPERATURES. A SOUTHERLY RETURN FLOW WILL
DEVELOP BY LATE IN THE WEEKEND...RESULTING IN AN INCREASE IN
MOISTURE. HOWEVER...STRONG SUBSIDENCE WILL KEEP RAIN-FREE CONDITIONS
IN PLACE. TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL BY LATE IN
THE WEEKEND.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
BOTH KCHS AND KSAV HAVE POTENTIAL TO SEE DETERIORATING CONDITIONS AS
A LINE OF SHOWERS AND THUNDERSTORMS TRACK NORTHEASTWARD ACROSS THE
FORECAST AREA. HAVE INCLUDED CBS FOR BOTH SITES THIS AFTERNOON...BUT
ACCORDING TO CURRENT RADAR TRENDS...PRECIP CHANCES APPEAR HIGHER AT
KCHS THAN KSAV FOR THIS AFTERNOON. HOWEVER...STILL EXPECT ADDITIONAL
DEVELOPMENT FURTHER WEST AND SOUTH WHICH COULD EVENTUALLY LEAD TO
AMENDMENTS TO BOTH TAFS. EVEN ONCE PRECIP PASSES THE AREA...PLENTY
OF LINGERING LOW LEVEL MOISTURE WILL RESIDE AT BOTH SITES. THIS WILL
LEAD TO FAVORABLE CONDITIONS FOR A LOW STRATUS LAYER EARLY TUESDAY
MORNING. HAVE ALSO INCLUDE SOME MVFR VISIBILITIES...BUT EXPECT WINDS TO
REMAIN 5 KNOTS OR GREATER THROUGH THE OVERNIGHT PERIOD WHICH
SHOULD HINDER SIGNIFICANT FOG DEVELOPMENT.
EXTENDED AVIATION OUTLOOK...LOW STRATUS AND/OR FOG WILL LIKELY
RESULT IN MVFR OR LOWER CONDITIONS DURING THE EARLY MORNING HOURS ON
TUESDAY AND WEDNESDAY. SHOWERS ASSOCIATED WITH A PASSING COLD FRONT
COULD ALSO BRIEFLY REDUCE CEILINGS AND/OR VISIBILITIES TO MVFR
LEVELS ON THURSDAY.
&&
.MARINE...
SEAS HAVE BREACHED 6 FT AT 41004 AND SEAS WILL CONTINUE TO BUILD
TONIGHT. WW3 OUTPUT HAS DONE REASONABLY WELL TODAY AND SHOWS 6 FT
SEAS REACHING INTO THE SOUTH CAROLINA NEARSHORE WATERS THIS
EVENING. WILL MAINTAIN FLAGS FOR THE GEORGIA OFFSHORE WATERS AND
EXPAND IT INTO THE SOUTH CAROLINA NEARSHORE WATERS. COULD SEE A
BIT OF NOCTURNAL SURGING...BUT THINK WINDS WILL REMAIN 15 KT
NEARSHORE AND 15-20 KT OFFSHORE.
ATLANTIC HIGH PRESSURE WILL HOLD IN PLACE THROUGH WEDNESDAY BEFORE
SHIFTING EASTWARD IN ADVANCE OF AN APPROACHING COLD FRONT WEDNESDAY
NIGHT. THE COLD FRONT WILL MOVE THROUGH THE WATERS ON
THURSDAY...WITH HIGH PRESSURE THEN BUILDING BACK INTO THE AREA FOR
THE END OF THE WEEK INTO THE UPCOMING WEEKEND.
SEAS ARE EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS ACROSS THE
NEARSHORE SOUTH CAROLINA WATERS TUESDAY MORNING...BUT WILL LIKELY
BUILD TO ADVISORY LEVELS ONCE AGAIN TUESDAY NIGHT. ACROSS THE OUTER
GEORGIA WATERS SEAS ARE EXPECTED TO REMAIN AT SMALL CRAFT LEVELS
THROUGH WEDNESDAY MORNING. WINDS AND SEAS ARE THEN EXPECTED TO HOLD
BELOW HEADLINE THRESHOLDS WEDNESDAY AFTERNOON THROUGH THURSDAY.
SMALL CRAFT ADVISORIES MAY THEN BE NEEDED ONCE AGAIN THURSDAY NIGHT
INTO FRIDAY MORNING BEHIND THE COLD FRONT ACROSS PORTIONS OF THE
WATERS...AND SEAS MAY LINGER WITHIN THE SMALL CRAFT RANGE ACROSS THE
OUTER GEORGIA WATERS THROUGH SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR AMZ374.
&&Hazardous weather outlook, Oct 25, 3:46 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EDT MON OCT 25 2010 GAZ087-088-099>101-SCZ040-042>044-047>049-051-261045- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON- COASTAL JASPER- 346 PM EDT MON OCT 25 2010 ...TORNADO WATCH 718 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ACTIVATE AT THIS TIME. AMZ330-350-352-354-GAZ114>119-137>141-SCZ045-050-052-261045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND BERKELEY- CHARLESTON-TIDAL BERKELEY- 346 PM EDT MON OCT 25 2010 ...SEVERE THUNDERSTORM WATCH 715 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ACTIVATE AT THIS TIME. AMZ374-261045- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 346 PM EDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 25, 2:50 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 SE ULMER 33.07N 81.17W
10/25/2010 E1.75 INCH ALLENDALE SC PUBLIC
&&
MTELocal storm report, Oct 25, 3:03 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL SW LODGE 33.06N 80.96W
10/25/2010 E1.75 INCH COLLETON SC PUBLIC
THE PUBLIC REPORTED GULF BALL SIZE HAIL IN DOWNTOWN LODGE
SOUTH CAROLINA.
&&
DPBLocal storm report, Oct 25, 3:07 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL SW LODGE 33.06N 80.96W
10/25/2010 E1.75 INCH COLLETON SC PUBLIC
THE PUBLIC REPORTED GOLF BALL SIZE HAIL IN DOWNTOWN LODGE
SOUTH CAROLINA.
&&
DPBSpecial weather statement, Oct 25, 3:13 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT MON OCT 25 2010
SCZ043-251945-
INLAND COLLETON-
313 PM EDT MON OCT 25 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 345 PM EDT...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WALTERBORO TO
SALKEHATCHIE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...HENDERSONVILLE...RITTER...ROUND O AND WALTERBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3305 8043 3293 8041 3280 8050 3270 8082
3278 8087 3293 8086 3304 8059 3306 8046
TIME...MOT...LOC 1913Z 231DEG 26KT 3294 8061 3273 8082Special weather statement, Oct 25, 3:18 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT MON OCT 25 2010
SCZ043-044-251945-
DORCHESTER-INLAND COLLETON-
318 PM EDT MON OCT 25 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 345 PM EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM REEVESVILLE TO 7
MILES SOUTHWEST OF CAT HOLE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3330 8047 3327 8043 3327 8037 3326 8035
3322 8033 3320 8031 3318 8030 3305 8073
3317 8081 3331 8055 3334 8049
TIME...MOT...LOC 1919Z 246DEG 38KT 3323 8064 3313 8074Special weather statement, Oct 25, 3:50 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT MON OCT 25 2010
SCZ043>045-050-052-252030-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
350 PM EDT MON OCT 25 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY...
DORCHESTER...COLLETON AND CHARLESTON COUNTIES THROUGH 430 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EBENEZER TO
NEYLES...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...CANADYS...NEYLES...COTTAGEVILLE...RIDGEVILLE...
SUMMERVILLE...NORTH CHARLESTON...CHARLESTON AIRPORT...LAKE
MOULTRIE...BONNEAU...MONCKS CORNER...GOOSE CREEK...
INTERSTATE 26 BETWEEN NORTH CHARLESTON AND INTERSTATE 95...
INTERSECTION OF INTERSTATE 26 AND 526...
MUCH OF ROUTES 78...52 AND 17 ALTERNATE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CHARLESTON AND BERKELEY
COUNTIES. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO
WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE
READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS
ISSUED.
A TORNADO WATCH IS IN EFFECT FOR DORCHESTER AND COLLETON COUNTIES.
THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE
OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND
BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING
IS ISSUED.
&&
LAT...LON 3286 7995 3274 8071 3329 8059 3334 8050
3327 8043 3327 8036 3328 8033 3327 8030
3330 8025 3338 8024 3340 8022 3345 8022
3346 8015 3350 8014 3352 8007 3351 7996
3337 7977
TIME...MOT...LOC 1947Z 246DEG 36KT 3332 8032 3284 8050The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:31 AM EDT | Small Craft Advisory | CHS | 54 hr | |
| Oct 25, 12:37 PM EDT | Special Weather Statement | CHS | Jenkins | 53 min |
| Oct 25, 1:45 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 60 min |
| Oct 25, 2:02 PM EDT | Tornado Warning | CHS | Screven | 43 min |
| Oct 25, 2:46 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 32 min |
| Oct 25, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 53 min |
| Oct 25, 5:10 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 65 min |
| Oct 25, 5:40 PM EDT | Special Weather Statement | CHS | Liberty | 35 min |
| Oct 25, 5:57 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 63 min |
| Oct 25, 6:13 PM EDT | Special Weather Statement | CHS | Chatham, Liberty, McIntosh | 32 min |
| Oct 25, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 48 min |
| Oct 25, 6:32 PM EDT | Special Weather Statement | CHS | Chatham | 28 min |
| Oct 25, 6:46 PM EDT | Special Marine Warning | CHS | 119 min | |
| Oct 25, 7:20 PM EDT | Special Marine Warning | CHS | 115 min | |
| Oct 25, 7:35 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 55 min |
Nearby
Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.